MAUDE Adverse Event Report: K2M, INC. SELF-TAPPING, VARIABLE SCREW; SIZE 4.0X16 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. SELF-TAPPING, VARIABLE SCREW; SIZE 4.0X16 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 8801-04016CA
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
It was reported that two ozark variable screws at c6 fractured approximately 3 months post-operatively.Revision surgery has not been performed or scheduled at this time.Fusion was not achieved.This report represents the first of the two screws.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection: the issue was confirmed through inspection of the associated radiographic image.Both screws at the caudal-most level of the construct appear to have been fractured at c6.The construct spanned from c3-c6, and it was composed of a three (3) level plate, eight (8) screws, and three (3) interbodies.Fusion was not achieved.Device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.Incidences of this nature can be multifactorial.As fusion could not be confirmed in the provided radiographic image, it is possible that pseudoarthrosis could have contributed to the event.According to the ozark surgical technique, if healing is delayed or does not occur, the implant could break, bend, or loosen.In addition to pseudoarthrosis, the integrity of the construct could have also been influenced by the number of levels instrumented.The use of a larger construct could have created an increase of dynamic loading at the caudal levels, contributing to the observed fractures.As the reported devices remain implanted in the patient, the cause of the reported event could not be established conclusively.

Brand Name
SELF-TAPPING, VARIABLE SCREW; SIZE 4.0X16 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11309564
Report Number3004774118-2021-00038
Device Sequence Number14419320
Product Code KWQ
UDI-Device Identifier10888857392878
UDI-Public10888857392878
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K172104
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8801-04016CA
Device Catalogue Number8801-04016CA
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR